Jump to content

How Long For Numbness In Toe To Go Away


dude333

Recommended Posts

I've been taking abilify for 6-7 years now as my anti-psychotic. About a 12-18 months ago it got increased to 30 mg from 15 mg because I was still having occasional hallucinations. At the time it made my heart pound and heart race, along with the sedative effect during the day after taking it in the morning. The psychiatrist at the last meeting in the summer was reluctant to reduce it though.

In the last two weeks I developed a new symptom, which is numbness in my toe. There were no injuries or frostbite or anything to cause it, just a blister and then numbness. I went to a regular doctor and she said to wait a month and come back if it is still numb, and that it is likely the psych meds I'm on since there were no injuries. My next meeting with the psychiatrist is over a month away, although sometimes I can talk to them over the phone. This morning I decided to split my pills in half to reduce the dose to 15 mg to see if the symptoms will be reduced, and I do intend to notify my pdoc so I can hear the nurses at the VA gripe at me about changing my dose on my own (sarcasm lol).

So my question for anyone who has gone through this is, how long does it take for the numbness in my toe to go away after reducing or getting off abilify?

BTW, the long wait times are due to receiving treatment through the VA, which is overwhelmed right now especially where I live.

Link to comment
Share on other sites

  • 3 months later...

Update...it's been determined that I have peripheral vascular disease now which is probably causing the numbness.  The psychiatrist of course denies that abilify has anything to do with it and doesn't want to lower my dose.  While I don't think that the abilify is the sole cause, I'm still convinced that it had a role in me getting the peripheral vascular disease since it raises blood pressure and heart beat.

Link to comment
Share on other sites

  • 2 weeks later...

Sorry to hear that. One thing you could do is stop Abilify entirely. If he doesn't agree than see another one. I drop meds that don't fit with me all the time and on the stop and tell my doc after. It is possible that it could be a very rare side effect of long term use. Maybe you should seek out a second opinion. 

Link to comment
Share on other sites

I'm down to 10 mg of Abilify now.  I don't have much choice in doctors because I'm using the Veterans Administration.  The only way that I know of to get a second opinion through the VA is to go into the psych ward, which I did last week due to being really depressed.  That other doctor didn't want to take me off abilify either, but she did reduce the dose.  I did try tapering off the Abilify, but I got some hallucinations and my depression increased.

 

Anyways, I have other risk factors too for peripheral vascular disease.  I use tobacco, I have high cholesterol (genetic but the VA won't give me meds for it), and high blood pressure (due mostly to the Abilify and tobacco I think).  That is why I don't think that Abilify is the sole cause.  However, I find it suspicious about Abilify that no one else in my family has even heard of this disease even though they fit some of the risk factors too, and that I am young to have this disease (I'm 41).  The only thing different about me physically than the rest of my family is that I'm the only one on Abilify.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...